Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 24, 2014, 07:49:30 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 647215
  • Total Topics: 49308
  • Online Today: 211
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Gout.... anyone get it from treatment?  (Read 1014 times)

0 Members and 1 Guest are viewing this topic.

Offline Rural_oz

  • Member
  • Posts: 47
Gout.... anyone get it from treatment?
« on: October 25, 2008, 04:54:22 PM »
I have been on treatment for 2 weeks (Epzicom/Kivexa & Viramune) and have woken this morning with a really bad case of Gout.  Never had it before, any suggestions?

Offline anniebc

  • Member
  • Posts: 5,951
  • AM member since 2003
Re: Gout.... anyone get it from treatment?
« Reply #1 on: October 25, 2008, 06:04:45 PM »
Hi Oz

First of all welcome to the forums.

Gout is medical condition that is caused by elevated levels of uric acid in the blood, and can cause inflamation of the joints, this could lead to arthritis.

Gout is a very common ailment, and as far as I know is not caused by any of the meds you are taking, but someone with more experience about the meds will be able to advise on this...sorry I can't be of more help.

Hugs
Jan
-----------------------------------------------------------------------
Never knock on deaths door..ring the bell and run..he really hates that.

Offline newt

  • Member
  • Posts: 3,886
  • the one and original newt
Re: Gout.... anyone get it from treatment?
« Reply #2 on: October 25, 2008, 06:07:13 PM »
Unusual...but not a first...

There is this, perhaps the only, case report of relevance of uric acid related disorder from abacavir:

Abacavir-induced reversible Fanconi syndrome with nephrogenic diabetes insipidus in a patient with acquired immunodeficiency syndrome

The important point here is that the docs separated the nevirapine and abacavir in the combination and, unusually, uric acid increased/symptoms returned on rechallenge with abacavir but not nevirapine.

Elevated uric acid, and related conditions like excess lactic acid, are relatively common in people on treatment. More than half of people in the Swiss cohort with raised lactic acid levels had "gout arthritis".
Both can cause joint pain.

Arthritic pain in the 1st 4 weeks of this combo may indicate an adverse reaction to abacavir and/or nevirapine. I guess you had the HLA test for abacavir, so if it is that drug it is so very unlikely to be a serious reaction to that drug, but for nevirapine, in the 1st 8 weeks of using it, this would be a cue for me to telephone the clinic and ask for a point of view.

There's also the bloody annoying phenomenon of arthritis type conditions that appear post-treatment as people here, including me, will testify.

- matt
"The object is to be a well patient, not a good patient"

Offline Rural_oz

  • Member
  • Posts: 47
Re: Gout.... anyone get it from treatment?
« Reply #3 on: October 25, 2008, 06:13:35 PM »
Thanks for the replies.  Sunday here today, so I will contact my clinic tomorrow.  My Doctor did say that I propensity for gout when we first did tests to work out a drug regime.  I hope I don't have to change, because I have had little or no side effects from this combo at all.  Most sites recomment anti-inflamitories, but I am hesitant to use those today as I do not know how they would interfere with my meds.  Once agains thanks

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.